MAUDE Adverse Event Report: ARTHROCARE CORP. ELIMINATOR ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. ELIMINATOR ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC1345-01
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a procedure, the eliminator icw was not ablating or coagulating.The settings were showing in the controller.The pedal was not activating the wand either.After disconnecting and reconnecting the pedal, the wand still did not work.The controller was turned off and on again and the wand still did not work.The doctor completed the procedure with an electro-scalpel.No significant delay or patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the device reported, used in treatment, was not returned for evaluation.The relationship between the product and reported incident cannot be established.A review of manufacturing records for the reported lot number 2031527 found no non-conformances or anomalies during manufacturing process related to the reported event.Without the reported product a visual inspection and functional evaluation cannot be performed and customer´s complaint cannot be confirmed.Potential factors unrelated to the design or manufacture of the device that may lead to the failure reported include, but are not limited to: not having sufficient saline in order to facilitate the formation of plasma, inadequate suction, not having the wand or foot control connector fully inserted into the controller display, or controller or foot control damaged which were not returned for evaluation.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The eliminator icwi wand, used in treatment, was returned for evaluation.A relationship between the device and reported incident was not established.A review of manufacturing and sterilization records for the reported lot number 2031527 found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.Visual inspection under magnification shows no electrode erosion of the electrode.There are no manufacturing abnormalities visually observed with the returned device.The wand was connected to a compatible controller, activated in saline solution using ablation/coag default and max settings and plasma was observed as intended.The complaint was not verified as the device successfully generated plasma and coagulation.An exact root cause cannot be determined with confidence; however, potential factors unrelated to the design or manufacture of the device that may lead to the failure reported include, but are not limited to: not having sufficient saline in order to facilitate the formation of plasma, or the wand or foot control connector may have become disconnected from the controller display.Factors unrelated to the manufacture or design of the device which could have contributed to the reported event is the controller or foot control which were not returned for evaluation.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ELIMINATOR ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9822033
Report Number3006524618-2020-00103
Device Sequence Number1551341
Product Code GEI
UDI-Device Identifier00817470001860
UDI-Public00817470001860
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberAC1345-01
Device Catalogue NumberAC1345-01
Device Lot Number2031527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Initial Date Received by Manufacturer 02/16/2020
Supplement Date Received by Manufacturer04/09/2020
07/02/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/13/2020
07/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1